Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 25, 2016, 3:12 PM CDT for Jasper County, Newton County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 25, 2016, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Lake Charles, LA
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2583 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909
WWUS84 KLCH 252012
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CDT MON JUL 25 2016
TXZ259-260-252045-
NORTHERN JASPER-NORTHERN NEWTON-
312 PM CDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JASPER AND
NORTHWESTERN NEWTON COUNTIES...
AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
NEWTON...MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...NEWTON...ROGANVILLE...MT. UNION...JAMESTOWN...
MAGNOLIA SPRINGS AND HOLLY SPRINGS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3084 9418 3100 9375 3084 9364 3060 9403
3065 9405 3067 9407
TIME...MOT...LOC 2012Z 060DEG 19KT 3088 9378
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 12:59 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 12:59 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1259 PM CDT MON JUL 25 2016 .DISCUSSION... For 18z TAF issuance. && .AVIATION... Local 88Ds show convection steadily increasing in coverage with heating this afternoon...and TAFs were initialized based on nearby activity at press time. Regardless all terminals should see showers/storms through much of the day. Am carrying variable winds all sites as abundant outflows should be constantly changing wind directions...regardless lack of a good pressure gradient means speeds should be rather light. Most convection should end with sunset...could still see some showers overnight but have elected to not carry any precip mention for now. VCSH returns late in the forecast period as abundant moisture/heating/instability lead to more convection tomorrow morning. 25 && .PREV DISCUSSION... /issued 1102 AM CDT MON JUL 25 2016/ UPDATE... Widespread convection continues over the coastal waters this morning, with little development inland so far. However, expect things to start getting active within the next hour or so with air temps near or abv convective temp, combined with a rather broad mid/upper trof over the Gulf and ample moisture with precip water values again close to max (2.4-2.5 inches) for this time of year. At this time, POPs are a little overdone inland even with some adjustments this morning based on recent HRRR runs. However, as mentioned abv, think things will start developing soon so will keep chc/likely values as is. Otherwise, made some minor tweaks to hourly temps/dewpoints based on recent obs, and updated zones for minor adjustments to wording. 24 PREV DISCUSSION... /issued 615 AM CDT MON JUL 25 2016/ DISCUSSION... 12z taf issuance. AVIATION... SCT SHRA/TSRA already across coastal waters, drifting north across the coastal parishes/counties across the region. VCSH for southern sites transitioning to VCTS by 14z. Greatest chances for SHRA/TSRA likely come between 18-22z today, placing tempo group for this for ARA/LFT/LCH/BPT, and a couple of hours later for AEX as the convection moves inland. Diminishing convection expected after sunset this evening. Light SE winds 5-8 kts expected outside convection. DML PREV DISCUSSION... /issued 309 AM CDT MON JUL 25 2016/ DISCUSSION...Radar depicting just a few showers over the immediate coast and near coastal waters. Increasing activity expected as the night progresses. Considerable cirrus debris remains over the area associated with earlier shower and thunderstorm activity to our north. Unsettled weather pattern continues appears to be setting up through the week and respectable rain chances will be carried daily. Evening LCH sounding showing precipitable water well above the norm coming in at 2.43 inches. Normal for late July is near 1.8 inches. Deep moisture progged similarly by models to hold through the week. This as inverted se-nw oriented mid and upper level trof now positioned from the eastern gulf and through the lower Mississippi valley slowly edges west. Feature progged to reach the western gulf or just inland toward mid-week and linger between subtropical and southwest CONUS highs. Resultant cloud cover and rains will act to keep temperatures at or just below the norm. MARINE...A weak surface trof over the northwest Gulf will yield light and somewhat variable winds today and into Tuesday. The subtropical high will become reestablished over the gulf waters for mid-week with a light onshore flow returning. Low pressure aloft will maintain a daily chance for showers and thunderstorms. 23 && .PRELIMINARY POINT TEMPS/POPS... AEX 91 73 92 74 / 50 30 40 30 LCH 90 76 90 77 / 60 30 50 50 LFT 90 76 90 76 / 60 30 60 50 BPT 91 76 90 76 / 70 30 50 40 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 25, 12:12 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1212 PM CDT MON JUL 25 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-261715- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1212 PM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE TODAY ACROSS THE AREA. MOST OF THE ACTIVITY WILL BE ALONG THE INTERSTATE 10 CORRIDOR SOUTH INTO THE GULF. FREQUENT LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 40 MPH MAY ACCOMPANY STRONGER STORMS. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. THE ACTIVITY SHOULD DIMINISH BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES AND MOVES WEST OF AREA. THE BEST CHANCE FOR WILL BE ON TUESDAY AND WEDNESDAY. ON THOSE DAYS...HEAVIER RAINFALL WILL LIKELY BE MORE WIDESPREAD ALLOWING FOR AN INCREASED RISK FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CDT MON JUL 25 2016
TXZ259-260-252045-
NORTHERN JASPER-NORTHERN NEWTON-
312 PM CDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JASPER AND
NORTHWESTERN NEWTON COUNTIES...
AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
NEWTON...MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...NEWTON...ROGANVILLE...MT. UNION...JAMESTOWN...
MAGNOLIA SPRINGS AND HOLLY SPRINGS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3084 9418 3100 9375 3084 9364 3060 9403
3065 9405 3067 9407
TIME...MOT...LOC 2012Z 060DEG 19KT 3088 9378
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:24 PM CDT | Special Weather Statement | LCH | Vernon | 51 min |
| Jul 25, 4:52 PM CDT | Special Weather Statement | LCH | Lafayette | 53 min |
| Jul 25, 5:45 PM CDT | Special Weather Statement | LCH | Acadia | 45 min |
| Jul 24, 7:13 PM CDT | Special Weather Statement | LCH | Tyler | 47 min |
| Jul 24, 7:45 PM CDT | Special Weather Statement | LCH | Hardin | 30 min |
| Jul 25, 1:34 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 116 min |
| Jul 25, 2:30 PM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.